Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Feeling numbness and tingling on finger. Had CBC done. What are the findings?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
HB 9.1, TLC 4600/cumm, NEUTROPHIL 62%, LYMPHOCYTE 29%, EOSNOPHIL 07%, MONOCYTE 02 %, RBC 3.59 millions/cmm, PCV 27.8%, MCV 77.4 fl, MCH 25.3picogram, MCHC 32.7gm/dl, PLATELATE COUNT 129X10³/³µL
Blood suigar fasting is 91.5 mg/dl (I am on diabetic medicine) now I am feeling numbness on finger tips some time feeling of electric shock in fingers kindly help me
Posted Mon, 2 Sep 2013 in General Health
Answered by Dr. Sujeet N Charugulla 1 hour later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

If your Hb levels are mentioned in gm/dL then you will need Iron supplements, also considering the marginal drops in MCV and MCH. Rest values look good with your history.

The symptoms that you now describe point towards diabetic neuropathy. This is a condition arising out of long standing history of diabetes mellitus where the peripheral nerves get affected. Medications are available for this which will have to be given to relieve the sensations.

Another possibility is doctor will guide you whether a blood test is required or presumptive treatment with B12 supplements are needed.

You should be free from this symptoms soon once it is addressed medically.

The diarrhea is due to Metformin - but you would need to talk to your doctor regarding this. The total dosage you have mentioned adds to 850 (JALRA-M) +1000 mg(CETAPIN-XR), so the titration if any will be decided by your doctor. Do not stop this medication unless advised to.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet, MBBS, MD.
Consultant Physician.
Above answer was peer-reviewed by
Follow-up: Feeling numbness and tingling on finger. Had CBC done. What are the findings? 22 hours later
can you tell me which test"s are required. I want to go to doctor with all reports. one thing I forget to tell you that i am also suffering from thyroid problem, latest test report is as under
FT3-5.63 pmol/L, FT4-20.3 pmol/L , TSH-9.14 µlU/ml and I am taking THYRONORM 150mg,daily
my total dose of diabetes , is Jalra M 850(morning) +Cetapin XR 500mg(noon)+1000mg(night) = 2350mg as I reported you in my previous request
Answered by Dr. Sujeet N Charugulla 4 hours later
Brief Answer:
Wait for tests till you see the doctor.

Detailed Answer:
Thanks for your followup.

Diabetic neuropathy requires a full clinical review, pain scoring. So, prior tests are not relevant here.
You may probably need a Vitamin B12 test, but I would advice you inform the doctor before doing so.

Your thyroid status and drug given needs to be collated with your previous values over time, and will be titrated as necessary by your doctor. The TSH value seemS to be on the higher side though.

Your Metformin dosage as indicated as 2350 mg in a day would most likely the primary cause of diarrhea unless otherwise proved. So, do talk to your doctor if you cannot tolerate the same.

Wish you best of health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor